Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 123, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 7, 2015, 3:02 AM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2015, 3:02 AM PST (11:02 UTC)
- Expired
- Mar 8, 2015, 12:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
598 WHUS76 KEKA 071102 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 302 AM PST SAT MAR 7 2015 PZZ470-475-071915- /O.NEW.KEKA.SC.Y.0123.150307T1102Z-150308T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 302 AM PST SAT MAR 7 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT... * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 SECONDS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
3 follow-up statements
333 WHUS76 KEKA 072154 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 154 PM PST SAT MAR 7 2015 PZZ470-475-080600- /O.CON.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 154 PM PST SAT MAR 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 SECONDS THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
636 WHUS76 KEKA 080437 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 837 PM PST SAT MAR 7 2015 PZZ470-475-080800- /O.CON.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 837 PM PST SAT MAR 7 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...N 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. * WAVES/SEAS...NW TO N 6 FT AT 6 SECONDS AND W 4 FT AT 12 SECONDS. THESE WILL SLOWLY DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
655 WHUS76 KEKA 080804 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1204 AM PST SUN MAR 8 2015 PZZ470-475-080915- /O.EXP.KEKA.SC.Y.0123.000000T0000Z-150308T0800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1204 AM PST SUN MAR 8 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 2:56 PM PST, 12 hours 6 minutes earlier.
Area forecast discussion, Mar 6, 2:56 PM PST, 12 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 256 PM PST FRI MAR 6 2015 .SYNOPSIS...HIGH PRESSURE WILL PERSIST OVER NORTHWEST CALIFORNIA THROUGH EARLY NEXT WEEK BRINGING DRY CONDITIONS AND ABOVE NORMAL HIGH TEMPERATURE THROUGH THIS WEEKEND. OVERNIGHT LOW TEMPERATURES WILL REMAIN COOL IN THE INTERIOR WITH FROST IN SOME VALLEYS THROUGH THE WEEKEND. && .DISCUSSION...HIGH PRESSURE WILL PERSIST OVER THE WEST COAST THROUGH EARLY NEXT WEEK RESULTING IN DRY WEATHER AND ABOVE NORMAL HIGH TEMPERATURES FOR INTERIOR AREAS. MAX TEMPERATURES IN THE INTERIOR WILL LIKELY TOP OUT IN THE MID TO UPPER 70S OVER THE WEEKEND AS A STRONG RIDGE ALOFT REMAINS OVER THE REGION. WITH CLEAR SKIES...DRY AIR AND LIGHT WINDS...EXPECT LATE NIGHT/EARLY MORNING TEMPERATURES TO BE ON THE CHILLY SIDE WITH SOME FROST IN THE INTERIOR VALLEYS. WE ISSUED ANOTHER FROST ADVISORY FOR INTERIOR MENDOCINO COUNTY WITH OVERNIGHT LOWS EXPECTED TO BOTTOM OUT IN THE LOWER TO MID 30S BY EARLY SAT MORNING AGAIN. VISIBLE SATELLITE IMAGERY SHOWED A FEW STRANDS OF STRATUS OFFSHORE THE COAST TODAY. WITH LIGHT NORTHERLY FLOW AND INCREASING BOUNDARY LAYER HUMIDITIES THIS WEEKEND...THERE WILL BE GREATER CHANCES FOR FOG AND LOW CLOUD GROWTH AROUND HUMBOLDT BAY AND IN THE EEL DELTA. A STRENGTHENING MARINE INVERSION WILL ALSO INHIBIT SIGNIFICANT WARMING AT THE COAST. CONFIDENCE WE ARE GOING TO SEE EXTENSIVE AND PERSISTENT STRATUS IS NOT OVERWHELMING. THE MODELS DO SHOW LIGHT OFFSHORE FLOW EACH NIGHT AND MORNING WHICH SHOULD COUNTERACT EXTENSIVE LOW CLOUD DEVELOPMENT. THE RIDGE ALOFT WILL HOLD EARLY NEXT WEEK FOR CONTINUED DRY WEATHER CONDITIONS AND ABOVE NORMAL HIGH TEMPS. THE 12Z GFS AND 12Z ECMWF REMAINED CONSISTENT WITH THE RIDGE SHIFTING TO OUR EAST ON TUE AS AN UPPER TROUGH APPROACHES FROM THE WEST. BOTH MODELS WERE IN BETTER AGREEMENT WITH DAMPING OUT THIS SHORT-WAVE TROUGH AS IT HEADS TOWARD THE WEST COAST WED NIGHT INTO THU. AREAS NORTH OF CAPE MENDOCINO WILL LIKELY SEE SOME LIGHT PRECIP LATE WED INTO EARLY THU AS A DECAYING SURFACE FRONT EDGES TOWARD THE NORTH COAST. AREAS SOUTH OF THE CAPE MAY NOT SEE ANY PRECIP. IT DOES LOOK LIKE A QUICK SHOT OF RAIN WITH HIGH PRESSURE REBUILDING LATE THU AND INTO FRIDAY. && .AVIATION...MAINLY VFR CONDITIONS ARE EXPECTED THRU THE NEXT TAF CYCLE ALONG WITH LIGHT WINDS. PICS FROM SPACE NOT SHOWING ANY EVIDENCE OF MARINE STRATUS YET AND WITH ANOTHER EARLY MORNING OF WEAK OFFSHORE FLOW EXPECT AT LEAST ONE MORE CYCLE OF FOG FREE CONDITIONS ALONG THE COAST. NONETHELESS THERE MAY BE SOME VERY LOCALIZED FOG FORMING AROUND ACV AND CEC BUT IT SHOULD BE VERY BRIEF...DISSIPATING NOT LONG AFTER SUNRISE. && .MARINE...LIGHT WINDS SHOULD CONTINUE THROUGH TUESDAY AS A WEAK SURFACE PRESSURE GRADIENT PERSISTS. S WIND WIND WILL BEGIN TO INCREASE TUE NIGHT INTO WED AS LOW PRESSURE DEEPENS WELL NW OF THE AREA. 2 WNW SWELL TRAINS ARE FORECAST TO IMPACT THE AREA OVER THE NEXT SEVERAL DAYS. THE 1ST IS ONGOING WITH PERIODS OF 14 TO 15 SECONDS. ANOTHER TRAIN WILL ARRIVE BY SAT NIGHT WITH INITIAL PERIODS AROUND 16 SECONDS. A BACKGROUND SW SWELL AROUND 3 FT WILL GRADUALLY SUBSIDE THRU THE PERIOD...BUT THE SIZE OF EACH SHOULD REMAIN BELOW ADVISORY THRESHOLDS. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...FROST ADVISORY FROM 2 AM TO 8 AM PST SATURDAY FOR CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 6, 8:17 AM PST, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 817 AM PST FRI MAR 6 2015 CAZ076-071630- MENDOCINO INTERIOR- 817 AM PST FRI MAR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001>004-071630- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER- 817 AM PST FRI MAR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:37 PM PST | Frost Advisory | EKA | 15 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.